Alert archive / California / Wind Advisories in 2022
Wind Advisory 3, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 19, 2022, 12:27 PM PST for 4 counties in California. It took effect at Jan 20, 2022, 12:00 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2022, 12:27 PM PST (20:27 UTC)
- In effect from
- Jan 20, 2022, 12:00 AM PST
- Expired
- Jan 20, 2022, 4:00 PM PST
- In force
- 16 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
654 WWUS76 KSGX 192027 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 1227 PM PST Wed Jan 19 2022 CAZ048-055>057-065-554-201200- /O.NEW.KSGX.WI.Y.0003.220120T0800Z-220121T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Ontario, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Running Springs, Idyllwild-Pine Cove, and Banning 1227 PM PST Wed Jan 19 2022 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST THURSDAY... * WHAT...North winds 15 to 30 mph with gusts over 50 mph at times over the mountain passes and canyons, and over 35 mph at times in the valleys. * WHERE...The Inland Empire, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Gorgonio Pass Near Banning, and Orange County Inland Areas. * WHEN...From midnight tonight to 4 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will be confined to areas near and below the major passes, and below wind-prone canyons along the coastal slopes and foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
3 follow-up statements
027 WWUS76 KSGX 200522 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 922 PM PST Wed Jan 19 2022 CAZ048-055>057-065-554-201330- /O.CON.KSGX.WI.Y.0003.220120T0800Z-220121T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Ontario, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Running Springs, Idyllwild-Pine Cove, and Banning 922 PM PST Wed Jan 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... * WHAT...North winds 15 to 30 mph with gusts over 50 mph at times over the mountain passes and canyons, and over 35 mph at times in the valleys. * WHERE...The Inland Empire, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Gorgonio Pass Near Banning, and Orange County Inland Areas. * WHEN...From midnight tonight to 4 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will be confined to areas near and below the major passes, and below wind-prone canyons along the coastal slopes and foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
762 WWUS76 KSGX 201126 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 326 AM PST Thu Jan 20 2022 CAZ048-055>057-065-554-202300- /O.NEW.KSGX.HW.A.0001.220121T2300Z-220123T0200Z/ /O.CON.KSGX.WI.Y.0003.000000T0000Z-220121T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Banning, Desert Hot Springs, Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, and Mission Viejo 326 AM PST Thu Jan 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... * WHAT...For the Wind Advisory, north winds 10 to 20 mph with gusts to 40 mph. For the High Wind Watch, northeast winds 20 to 30 mph with gusts to 50 mph possible. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...For the Wind Advisory, until 4 PM PST this afternoon. For the High Wind Watch, from Friday afternoon through Saturday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Gusty east to northeast winds will continue for Saturday night into Sunday, but are not expected to be as strong as the winds on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ CAZ050-058-202300- /O.NEW.KSGX.HW.A.0001.220122T0800Z-220123T0200Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Julian, and Pine Valley 326 AM PST Thu Jan 20 2022 ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... * WHAT...Northeast winds 15 to 25 mph with gusts to 40 mph possible. * WHERE...San Diego County Valleys and San Diego County Mountains. * WHEN...From late Friday night through Saturday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Gusty east to northeast winds will continue for Saturday night into Sunday, but are not expected to be as strong as the winds on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
508 WWUS76 KSGX 202142 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 142 PM PST Thu Jan 20 2022 CAZ048-055>057-065-554-210545- /O.UPG.KSGX.HW.A.0001.220121T2300Z-220123T0200Z/ /O.NEW.KSGX.HW.W.0001.220121T2300Z-220123T0200Z/ /O.CON.KSGX.WI.Y.0003.000000T0000Z-220121T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Banning, Desert Hot Springs, Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, and Mission Viejo 142 PM PST Thu Jan 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 3 PM FRIDAY TO 6 PM PST SATURDAY... * WHAT...For the Wind Advisory, north winds 15 to 25 mph with gusts to 40 mph. For the High Wind Warning, northeast winds 30 to 40 mph with gusts to 60 mph expected. Gusts to 75 mph expected on the coastal slopes of the San Bernardino mountains. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...For the Wind Advisory, until 4 PM PST this afternoon. For the High Wind Warning, from 3 PM Friday to 6 PM PST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Gusty northeast winds will continue for Saturday night into Sunday, but are not expected to be as strong as the winds on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ050-058-210545- /O.UPG.KSGX.HW.A.0001.220122T0800Z-220123T0200Z/ /O.NEW.KSGX.WI.Y.0004.220122T0800Z-220123T0200Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Julian, and Pine Valley 142 PM PST Thu Jan 20 2022 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 6 PM PST SATURDAY... * WHAT...Northeast to east winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...San Diego County Valleys and San Diego County Mountains. * WHEN...From midnight Friday night to 6 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty northeast to east winds will continue for Saturday night into Sunday, but are not expected to be as strong as the winds on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ552-210545- /O.NEW.KSGX.WI.Y.0004.220121T2300Z-220123T0200Z/ Orange County Coastal Areas- Including the cities of Huntington Beach and Costa Mesa 142 PM PST Thu Jan 20 2022 ...WIND ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 6 PM PST SATURDAY... * WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph expected. * WHERE...Orange County Coastal Areas. * WHEN...From 3 PM Friday to 6 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 19, 10:00 AM PST, 2 hours 27 minutes earlier.
Area forecast discussion, Jan 19, 10:00 AM PST, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service San Diego CA 1000 AM PST Wed Jan 19 2022 .SYNOPSIS... Warming will begin today with greater warming on Thursday for coastal areas with gusty northerly Santa Ana winds for late tonight through Thursday morning. Winds will be weakest on Friday morning. Stronger and more widespread northeasterly Santa Ana winds for expected for Friday night and Saturday with the winds becoming more easterly and not as strong for Saturday night and Sunday. Saturday will be warmer near the coast and cooler inland with most areas warmer on Sunday. Winds will weaken Sunday night with coastal cooling beginning to spread inland early next week. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Low clouds persist across most areas west of the mountains at mid morning but are beginning to erode this hour. Mesoscale forecast guidance indicates that the clouds should burn off most areas by 21Z. Some cloud cover may linger near the immediate coast into late afternoon. Other than sky cover, no other changes to the forecast at this time. Previous Discussion (Issued 358 AM PST Wed Jan 19 2022)... SHORT TERM (Today through Friday)... A weak trough of low pressure over the southwest states will move east today. Satellite imagery shows coastal low clouds extending onto the lower coastal slopes of the mountains with the marine layer becoming a little less deep overnight. Northerly offshore flow will develop tonight and continue through Thursday as surface high pressure develops over the Great Basin behind the exiting trough of low pressure. Gusty Santa Ana winds will develop tonight and continue into Thursday. The strongest winds are expected for late tonight into Thursday morning with the strongest winds expected near and below the Cajon Pass and near the coastal slopes of the Santa Ana Mountains with stronger gusts to around 55 mph. Winds will becoming weaker and more localized for Thursday afternoon into Thursday night with weakest winds on Friday morning. High temperatures will be warmer today with the greatest warming in the mountains. On Thursday with the offshore flow, the greatest warming will be for coastal areas with the deserts into the mountains a few degrees cooler. Lower elevations will be cooler on Friday, with the greatest cooling for coastal areas. LONG TERM (Friday night through Tuesday)... Stronger and more widespread northeasterly Santa Ana winds are expected for Friday night into Saturday. The overall range in gusts from ECMWF ensemble output for Ontario has not changed much in the past 24 hours, but now has a more even spread from weakest to strongest. Output from 24 hours ago was more heavily weighted toward moderate strength winds with fewer members having weaker or stronger winds. The flow becomes more easterly and not as strong for Saturday night into Sunday. Much weaker and more localized winds may continue for Sunday night into Monday. High temperatures on Saturday will be warmer near the coast and cooler inland with the greatest cooling in the mountains. Sunday will be warmer except maybe near the coast with the greatest warming in the mountains. On Monday, coastal cooling will spread into the valleys while the mountains and deserts continue to warm. && .AVIATION... 191630Z...Coast/Valleys...BKN with bases 2500-3500 FT MSL will scatter out from the mtns, westward, through 19z Wed. Low clouds will redevelop vcty KSAN and KCRQ after 02z Thu with cigs possible through 12z Thu before clearing. Bases 1000-1500 FT MSL. Inc NE winds after 02z Thu, with gusty winds across eastern valleys. Stronger and more widespread winds expected by Thu morning. Mountains/Deserts...Mostly clear with unrestricted vis through tonight. Inc winds after 02z Thu, with strongest winds across mtns and coastal slopes. Stronger and more widespread winds expected by Thu morning. && .MARINE... No hazardous marine weather conditions expected into Saturday. Locally breezy northeast winds will be possible on Saturday, leading to locally hazardous conditions. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Moreland AVIATION/MARINE...Schenk
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.